I had a tummy tuck without muscle repair 3 wks ago today. I had both JP drains removed yesterday. Average output was 55/30. My pain has become intolerable. I have increased swelling from bb down. It feels firm not squishy. I am also in a compression garment. Is pain and swelling that feels firm normal? Also before surgery I was taking furosemide as needed for swelling. If I resume this med, will it help? I have contacted Dr. and waiting for a response. Thanks and appreciate all responses.
Is It Normal to Swell and Have Pain Worsen After JP Drains Are Removed?
Doctor Answers 5
Seromas after Tummy Tuck
Pablo Prichard, MD
Your concerns require a visit to your surgeon
and everything at this site is purely speculation. Your surgeon knows what was done and what was coming out of your drains before they were pulled. Your surgeon should examined you and determine if you have any concerning. It could be fluid, it could be an infection... without seeing you, no one can tell. See your surgeon for further management.
Possible seroma collection of fluid after drain removal
Swelling of the soft tissue can occur with or without drains. If you noticed swelling immediately after removal of your drain I would suspect that you are developing a seroma. You should be seen by your plastic surgeon for possible needle aspiration or to rule out a seroma.
You might also like...
Your plastic surgeon should examine you.
It is not usual (or normal) to have significant swelling or pain after drain removal. Since you have increased swelling and pain after the drain removal, you should see your plastic surgeon to make sure that you are not developing a fluid collection or infection.
Your plastic surgeon is the one best situated to see if this is due to a seroma or other fluid collection, which it might be. Good luck!
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.